MAUDE Adverse Event Report: AV-TEMECULA-CT HI-TORQUE SPARTACORE GUIDE WIRE

AV-TEMECULA-CT HI-TORQUE SPARTACORE GUIDE WIRE
Catalog Number 1005203
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 07/28/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The device was not returned for analysis.The investigation determined that the reported difficulties and foreign body in patient appear to be due to case circumstances.A review of the lot history record revealed no non-conformances that would have contributed to the reported event.A query of the electronic complaint handling database revealed no other similar incidents reported from this lot.Based on the information reviewed, there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.
 
Event or Problem Description
It was reported that the procedure was to treat a chronic total occlusion in the mid superficial femoral artery with heavy calcification and mild tortuosity.A high torque (ht) spartacore guide wire was advanced toward the target lesion.A non-abbott re-entry catheter was advanced over the guide wire.When the re-entry catheter was pulled resistance was noted and the needle on the device broke the guide wire tip off which remained in subintimal space.No attempt was made to retrieve the separated tip.Everything was pulled out and a new all star guide wire was advanced toward the target lesion.A new re-entry catheter was successfully advanced over the guide wire to treat the lesion.The lesion was ultimately treated with two supera stents.There was no clinically significant delay in the procedure.No additional information was provided.

Brand Name
HI-TORQUE SPARTACORE GUIDE WIRE
Common Device Name
GUIDE WIRE
Manufacturer (Section D)
AV-TEMECULA-CT
abbott vascular
26531 ynez road
temecula CA 92591 4628
MDR Report Key5855302
Report Number2024168-2016-05247
Device Sequence Number841617
Product Code DQX
UDI-Device Identifier08717648014031
UDI-Public(01)08717648014031(17)180228(10)6032361
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K980119
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 08/08/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2018
Device Catalogue Number1005203
Device Lot Number6032361
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/28/2016
Initial Report FDA Received Date08/08/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age67 YR
Patient Weight90